A revisit to ruin probabilities in the presence of heavy-tailed insurance and financial risks

Yiqing Chen, Zhongyi Yuan

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Recently, Sun and Wei (2014) studied the finite-time ruin probability under a discrete-time insurance risk model, in which the one-period insurance and financial risks are assumed to be independent and identically distributed copies of a random pair (X,Y). For the heavy-tailed case, under a restriction on the dependence structure of (X,Y), they established an asymptotic formula for the finite-time ruin probability. In this paper we make an effort to remove this restriction as it excludes the cases with asymptotically dependent X and Y. We also extend the study to the infinite-time ruin probability. Employing a multivariate regular variation framework, we simplify the formula so that it shows in a transparent way how the ruin probabilities are affected by the tail dependence of (X,Y).

Original languageEnglish (US)
Pages (from-to)75-81
Number of pages7
JournalInsurance: Mathematics and Economics
Volume73
DOIs
StatePublished - Mar 1 2017

Fingerprint

Finite-time Ruin Probability
Financial Risk
Ruin Probability
Insurance
Multivariate Regular Variation
Restriction
Tail Dependence
Dependence Structure
Sun
Asymptotic Formula
Identically distributed
Simplify
Discrete-time
Dependent
Ruin probability
Financial risk
Finite-time ruin probability
Insurance risk
Model
Framework

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Economics and Econometrics
  • Statistics, Probability and Uncertainty

Cite this

@article{5e2176eca5a44bcabf1744cdac817fff,
title = "A revisit to ruin probabilities in the presence of heavy-tailed insurance and financial risks",
abstract = "Recently, Sun and Wei (2014) studied the finite-time ruin probability under a discrete-time insurance risk model, in which the one-period insurance and financial risks are assumed to be independent and identically distributed copies of a random pair (X,Y). For the heavy-tailed case, under a restriction on the dependence structure of (X,Y), they established an asymptotic formula for the finite-time ruin probability. In this paper we make an effort to remove this restriction as it excludes the cases with asymptotically dependent X and Y. We also extend the study to the infinite-time ruin probability. Employing a multivariate regular variation framework, we simplify the formula so that it shows in a transparent way how the ruin probabilities are affected by the tail dependence of (X,Y).",
author = "Yiqing Chen and Zhongyi Yuan",
year = "2017",
month = "3",
day = "1",
doi = "10.1016/j.insmatheco.2017.01.005",
language = "English (US)",
volume = "73",
pages = "75--81",
journal = "Insurance: Mathematics and Economics",
issn = "0167-6687",
publisher = "Elsevier",

}

A revisit to ruin probabilities in the presence of heavy-tailed insurance and financial risks. / Chen, Yiqing; Yuan, Zhongyi.

In: Insurance: Mathematics and Economics, Vol. 73, 01.03.2017, p. 75-81.

Research output: Contribution to journalArticle

TY - JOUR

T1 - A revisit to ruin probabilities in the presence of heavy-tailed insurance and financial risks

AU - Chen, Yiqing

AU - Yuan, Zhongyi

PY - 2017/3/1

Y1 - 2017/3/1

N2 - Recently, Sun and Wei (2014) studied the finite-time ruin probability under a discrete-time insurance risk model, in which the one-period insurance and financial risks are assumed to be independent and identically distributed copies of a random pair (X,Y). For the heavy-tailed case, under a restriction on the dependence structure of (X,Y), they established an asymptotic formula for the finite-time ruin probability. In this paper we make an effort to remove this restriction as it excludes the cases with asymptotically dependent X and Y. We also extend the study to the infinite-time ruin probability. Employing a multivariate regular variation framework, we simplify the formula so that it shows in a transparent way how the ruin probabilities are affected by the tail dependence of (X,Y).

AB - Recently, Sun and Wei (2014) studied the finite-time ruin probability under a discrete-time insurance risk model, in which the one-period insurance and financial risks are assumed to be independent and identically distributed copies of a random pair (X,Y). For the heavy-tailed case, under a restriction on the dependence structure of (X,Y), they established an asymptotic formula for the finite-time ruin probability. In this paper we make an effort to remove this restriction as it excludes the cases with asymptotically dependent X and Y. We also extend the study to the infinite-time ruin probability. Employing a multivariate regular variation framework, we simplify the formula so that it shows in a transparent way how the ruin probabilities are affected by the tail dependence of (X,Y).

UR - http://www.scopus.com/inward/record.url?scp=85012236951&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85012236951&partnerID=8YFLogxK

U2 - 10.1016/j.insmatheco.2017.01.005

DO - 10.1016/j.insmatheco.2017.01.005

M3 - Article

VL - 73

SP - 75

EP - 81

JO - Insurance: Mathematics and Economics

JF - Insurance: Mathematics and Economics

SN - 0167-6687

ER -